A 46-year-old Thai woman died on Tuesday night, June 8, just hours after receiving an AstraZeneca vaccine shot, Thai PBS World reported.
According to the woman’s niece, who took her to the vaccination site at the Thai Business Administration Technological College in Bangkok, the woman had a headache and developed mild fatigue when she returned home. She then took two paracetamol tablets in the evening, followed by her migraine medication about four hours later.
15 minutes after, she had a seizure and lost consciousness. An ambulance was called, but she was found dead when it arrived.
An autopsy will be conducted, at Bhumibol Adulyadej Hospital, to determine the exact cause of death, while a police investigation is underway.
Meanwhile, Public Health Minister Anutin Charnvirakul has expressed condolences to the woman’s family and assured the public of a detailed follow-up on this case, to determine if there is a link between the death and the vaccine, stressing that a few undesirable or unexpected effects may occur in mass inoculations.
Almost 2 million doses of AstraZeneca vaccine have been delivered for administration in Thailand so far, 1.8 million of which were locally produced by Siam Bioscience. The Thai government has procured up to 61 million AstraZeneca doses, 800,000 of which are expected to be delivered next week.
Thailand began its mass inoculation campaign on Monday. Over 4.7 million doses have been administered to date.
Source: Thai PBS World